View Single Post
Old 11-26-2010, 09:55 PM   #8
summerluvr summerluvr is offline
Senior Member
(female)
 
Join Date: Jul 2006
Posts: 135
summerluvr HB User
re: Chemotherapy and digestion - What the Doctors didn't tell me

depends on what chemo? But stomach problems and vomiting is common side effect, but there are treatmets for it.. talk to his doctor!

There are different stomach meds... Kytril prevents nausea, and also dom peridone helps nausea by pushing food through the stomach faster. a dose of steroids really helped my nausea. I had severe nausea from the high dose chemo I had with my stem cell transplant.

My worst problem was severe constipation from one of my chemos. They kept telling me to eat more fibre and this only made it worse (didn't have a BM for nearly two weeks). So they told me to take Lactulose (a strong laxative). I had the most severe cramps, and after it was done I developed a swollen abdomen from built up gas that was so painful I could not straighten up. My mom eventually forced me to eat something after a few days of bad pain to make it move but I had zero apetite for food. I was about ready to go the ER for pain killers.